Fill Out Your Profile to share more about you. Learn more...

Ibrance side effects after 5 months

Options
ginny0621
ginny0621 Member Posts: 1

I am 87 years old and diagnosed with Stage 4 breast cancer in breast lymph nodes and lymph nodes in lungs. I am very active still Drive, cut my grass with riding tractor, run errands, attend church, etc. started treatment 5 months ago of IBRANCE + Letrozole. Did very well on meds with tumors shrinking and not in lymph nodes. WBC does get low but only had to halt ibrance for one extra week 2 months ago. This last month has been worst. I feel weak, can’t taste much of anything or it gags me. No appetite lost 6 lbs since 12/21. Thinning hair, headache, feel disoriented, can’t concentrate, get out of breath going up steps. Couldn’t drive like this going to dr today. Has anyone else had symptoms get worse the longer you took? Has it built up. I am 87 and don’t want to live my remaining years this miserable

Comments

  • moderators
    moderators Posts: 7,911
    edited January 2018
    Options

    Hi ginny and welcome to Breastcancer.org,

    We're so sorry you have to be here, but we're really glad you found us. You're sure to find this Community an incredible source of information, support, and advice. You'll be likely to get some other members weighing in here shortly, but you may also want to stop in and introduce yourself on the Ibrance thread, where many members share their experiences with the drug and offer suggestions to help curb side effects.

    Also, on the main Breastcancer.org site's Treatment Side Effects pages, you should be able to find a page that corresponds with the side effects you're experiencing -- each page offers tips to help manage common side effects.

    We look forward to hearing more from you and supporting you! Please let us know if you need anything at all.

    --The Mods

  • ABeautifulSunset
    ABeautifulSunset Member Posts: 600
    edited January 2018
    Options

    Ginny, I was on Ibrance for 8 months and I had fatigue and GI problems while on it. It is cumulative as it gets worse each month. It does suck, but I was willing to stay on it as long as it was working. Then again, I’m only 53. I’m currently on Afinitor and Faslodex.with NO side effects. I really hope this works for a while. You need to make whatever decision is right for you...you are the boss of your life and you have been blessed with a pretty long one. Goodnight luck, my sister.

    Stefanie

  • jobur
    jobur Member Posts: 493
    edited January 2018
    Options

    Hi Ginny,

    Everyone is different, but I have not found Ibrance se's to be cumulative. I have been on Ibrance and Faslodex since August of 2015 and in my experience the se's from Ibrance have lessened with time. I hope your Dr. visit today shed some light on what is happening with you. Hopefully nothing serious, but losing 6 lbs. without trying in that short of space seems concerning, as does the disorientation and breathlessness if you have not experienced these during the previous 8 cycles.

    You sound like one heck of a lady and I wish you all the best!

    Jo

  • Zillsnot4me
    Zillsnot4me Member Posts: 2,122
    edited January 2018
    Options

    I didn't find the effects cumulative either. Hopefully it was a virus. Nasty stuff going around right now. Ibrance would make it worse.

    Please update us when you can. I wish I'm that active when I'm 87! Mowing grass is hard work!